hi everyone, i've never posted in any kind of forum, but searching for info i found an old thread from this site and there were a lot of well-informed people sharing their insights, which i could use right now. i consider myself well informed as well, but i think i need all the help i can get right now. i was going to a methadone clinic, on 90mg. I had my last dose sunday night/monday morning. It's now friday. I've been using heroin to stave off the withdrawal. the methadone has a long half life, but i think it should be effectively out of my system by now. i haven't used dope since yesterday and i have no symptoms of withdrawl yet. i don't plan on doing anymore unless i get symptomatic, i just sort of assumed i'd be in withdrawal already. I have suboxone and xanax, i'm just afraid the suboxone won't work- thats why i went to the methadone clinic, the subs stopped working for me. I also get severe withdrawal symptoms. I know the conventional wisdom is that opiate withdrawal is never fatal, but i have other medical conditions that seem to make my withdrawal worse. Every addict friend i have says they've never seen anyone get as sick as me. once the wd's start i start vomitting and don't stop. i don't sleep, i am in no way functional. after two of three days of (literally) nonstop vomitting i end up in the hospital, and then usually on a heart monitor because all the vomitting has depleted my potassium which can lead to heart attack. because of my other health issues that make me a frequent flier at the hospital, i don't want them to know about my drug issues, so i don't tell them i'm in withdrawal and they give me iv dilautin (sp?) until the vomitting stops, they send me home and i'm right back where i started, and the torturous 2-3 days of vomitting were entirely pointless. i obviously want to do this differently this time, i'm just terrified. and confused- why aren't i sick yet? any input, advice, info would be very much appreciated. thank you in advance to anyone who replies:)
HI you need to stop the heroin b/4 it becomes a problem and it is never a good idea to treat withdrawals with any narcotic ......methadone can take a wile to run it course usually about 7 to 10 days then the first month is ruff energy wise and sleep can be difficult its great you off it now just hang in there a bit and you will beat it good luck and God bless........Gnarly
Calm before the storm? In order to become clean and sober, (hopefully sober is important to you too because a lot of us use alcohol as a buffer) it is essential to be honest with yourself and others and have a plan (doctor approved) to quit, if you're looking for a long term solution. I think that you need to plan this detox. The next time that you are in the ER it would be to your own best advantage to talk to them about your detox. You'll get more answers on this thread helping you with the detox. Best of luck to you this weekend. Hope you make it this time. Hugs not drugs. Liz
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.